MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY

COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY
Catalog Number LABS-100-J
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a livery biopsy using a liver access and biopsy set, the tip of the catheter sheered off inside the sheath.The tip was removed and the procedure was completed successfully with the use of an alternative device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection/dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the distal tip of the black straight catheter had shearing damage from the tip to 26mm proximal.The sheared area was jagged and rough and no other surface damage was noted on the device.A wire guide was inserted into the catheter and found no obstructions.Additionally, the t5.0-35-62-p-ns-0 teflon angiographic catheter passed all dimensional testing.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.A review of the device history record for the t5.0-35-62-p-ns-0 teflon angiographic catheter from lot number ic8193348 revealed one non-conformance for a noted surface defect.It is important to note that this product was scrapped before the lot was released.The instructions for use (ifu) lists the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.The ifu states: ¿warnings: extreme care must be exercised during manipulation and withdrawal of catheter to prevent pulling catheter apart.Insertion through a synthetic vascular graft should be avoided whenever possible.Instructions for use: 3.Introduce and advance the transjugular introducer sheath and stiffening cannula over the wire guide into the selected hepatic vein.When introducing these components as a preassembled set, the included straight catheter may be used to facilitate introduction.Once the set is positioned within the hepatic vein, the straight catheter should be removed.Note: care should be taken to prevent damage to the straight catheter during removal through the metal stiffening cannula.Leaving a wire guide through the straight catheter during removal may aid in preventing catheter damage.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.It is reasonable to suggest that the tip of the catheter sheared off while the straight catheter was being removed from the beveled metal stiffening cannula.It is also reasonable to suggest that a difficult patient anatomy caused the straight catheter to become caught in the stiffening cannula, resulting in separation when the catheter was removed.However, these instances cannot be confirmed.Based on the information provided, the examination of the returned product, and the results of our investigation, the possible root cause has been determined to be product use or handling related (user technique)/ procedure related (patient condition related to occurrence).We will continue to monitor for similar complaints and have notified the proper personnel about this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7579005
Report Number1820334-2018-01665
Device Sequence Number2629733
Product Code FCG
UDI-Device Identifier00827002507791
UDI-Public(01)00827002507791(17)201130(10)8410333
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLABS-100-J
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1